Psycho-Babble Medication Thread 132365

Shown: posts 1 to 10 of 10. This is the beginning of the thread.

 

sexual side effects--anything working?

Posted by Lia Mason on December 18, 2002, at 16:29:57

Hi,

My doc really wants me to go back on effexor. I had sexual side effects, though, and I hate to think of returning to that. I had a bad reaction to wellbutrin, so that won't be a solution. Any other thoughts?

Lia

 

Re: sexual side effects--anything working?

Posted by Ed O`Flaherty on December 18, 2002, at 17:55:35

In reply to sexual side effects--anything working?, posted by Lia Mason on December 18, 2002, at 16:29:57

SSRIs are probably the next option but they may have sexual side effects too.If you are very anxious a tricyclic may help.Mirtazepine is another one that may suit but both it and the TCA may increase your weight.In any case consider adding 1g daily of omega-3 fish oil (total of EPA and DHA in the capsules available without prescription)

 

Re: sexual side effects--anything working? Lia Mason

Posted by sleepy lizard on December 18, 2002, at 20:10:31

In reply to sexual side effects--anything working?, posted by Lia Mason on December 18, 2002, at 16:29:57

I had sexual side effects on Paxil, Celexa, Effexor, and Effexor with Wellbutrin. I had bad anorgasmia and only a drug holiday would get rid of it. I quit all medications for two months and the sexual side effects went away completely. I am now taking 45 mg daily of Remeron and after over a month am free of sexual side effects and am getting good antidepressant and antianxiety effects. Over seven months on other antidepressants I lost about 30 pounds (206 to 176). Since starting Remeron I have gained back about 8 pounds. I weigh about 184 pounds in gym clothes +/- 3 pounds water weight. The Effexor/Wellbutrin took away my appetite and speeded me. The Remeron increased my appetite to normal and does not speed me up. (Male age 49.)

Do you think Remeron would be good for you? I think it would probably help with the sexual side effects because it is unique in it's neuro-receptor site action. It rarely causes sexual side effects.

 

Re: sexual side effects--anything working? sleepy lizard

Posted by EGR on December 18, 2002, at 20:56:18

In reply to Re: sexual side effects--anything working? Lia Mason, posted by sleepy lizard on December 18, 2002, at 20:10:31

Tell me more about this Remeron. Is it an AD or is it something you take WITH and AD? How much of it do you take vs. what you took on, say, Paxil? Thanks.

 

Remeron

Posted by Lia Mason on December 18, 2002, at 21:55:09

In reply to Re: sexual side effects--anything working? sleepy lizard, posted by EGR on December 18, 2002, at 20:56:18

Thank you for your suggestion! I have not tried Remeron for one reason. I have a history of chronic fatigue syndrome and I'm fine now, but easily sedated on meds. Still... it's strange. I'm on 250 Imipramine with no sedation and 100 Neurontin (a miniscule amount) made me a zombie. I've had 2 doctors warn me about Remeron sedation, so I'm reluctant. Also not sure what its implications are for pain which is why my doc is pushing effexor. I have a chronic pain condition called vulvodynia--chronic vaginal pain. Effexor seems to be working for other women with my condition though I'm not sure why. Maybe I'll post a question about that...

Lia

 

Vulvadynia Lia Mason

Posted by EGR on December 18, 2002, at 23:37:25

In reply to Remeron, posted by Lia Mason on December 18, 2002, at 21:55:09

> Thank you for your suggestion! I have not tried Remeron for one reason. I have a history of chronic fatigue syndrome and I'm fine now, but easily sedated on meds. Still... it's strange. I'm on 250 Imipramine with no sedation and 100 Neurontin (a miniscule amount) made me a zombie. I've had 2 doctors warn me about Remeron sedation, so I'm reluctant. Also not sure what its implications are for pain which is why my doc is pushing effexor. I have a chronic pain condition called vulvodynia--chronic vaginal pain. Effexor seems to be working for other women with my condition though I'm not sure why. Maybe I'll post a question about that...
>
> Lia

Lia, I also suffered from vulvodynia. I saw a specialist in MI who was a God-send and got shots in my barth-glands and laser surgery. It's been 10 years and no more trouble... My husband & I had been unable to have "relations" things were so bad. Also, he recommended Elavil in low doses (I know it's an "old" drug) but for whatever reason it worked.

 

Re: Vulvadynia

Posted by Lia Mason on December 19, 2002, at 9:40:15

In reply to Vulvadynia Lia Mason, posted by EGR on December 18, 2002, at 23:37:25

EGR...

Your message interests me! Do you mind sharing whether your pain was all the time or only on contact? There is a nurse in Seattle giving steroid shots for vulvodynia . I contacted her about someone on the east coast I might see about these shots and she said the closest person she knew of was in Michigan. It could well be your doc. Were your shots steroid? You are right that tricyclics are (still) the treatment of choice. They've gotten away from elavil because it can sedate and now use mostly desipramine and imipramine. I'm on 250 imipramine and it's taken the edge off but... not good enough. Thank you so much for responding. I know this is personal stuff.

Lia

 

Re: Vulvadynia Lia Mason

Posted by EGR on December 19, 2002, at 13:48:56

In reply to Re: Vulvadynia, posted by Lia Mason on December 19, 2002, at 9:40:15

Hi Lia,

I was pretty much in constant pain. I had to quit wearing jeans, pantihose, anything tight. Sexual contact became practically impossible. The doc recommended that we curtail relations for awhile so that I would quit associating sex with pain. The shots weren't steroids, they were (gosh, now I can't remember the name)... it's a drug usually given to cancer patients to boost immunity... I'll remember after I hit "post", I'm sure. Anyway, they actually taught my husband how to give them to me and weren't painful in the least. The laser treatment wasn't bad either, I just had to do sitz baths for 3 or 4 days... He also gave me a couple of ointments to use too. It's been 10 years and I haven't had any problems at all.

EGR

 

Re: Vulvadynia-EGR

Posted by Lia Mason on December 19, 2002, at 17:17:08

In reply to Re: Vulvadynia Lia Mason, posted by EGR on December 19, 2002, at 13:48:56

I'm gonna go ahead and print my email address. Hope I'm not breaking a rule. If you do recall what the shots were or would feel comfortable sharing the physician's name, I'd be very appreciative. It's so, so hard to get information about what works. Anything you can share would be great.

Lia
limay@att.net

 

Re: Remeron Lia Mason

Posted by sleepy lizard on December 21, 2002, at 21:25:54

In reply to Remeron, posted by Lia Mason on December 18, 2002, at 21:55:09

Well, the Effexor worked to relieve pain for me. With the Remeron I need to take ibuprofen. I used to sleep about 6.5 hours without anti-depressants and with Remeron I sleep about 8 or more. That is a big change for me. I can definately say I'm more relaxed. I liked the Effexor XR which I took up to 225 mg per day. The problem was that I developed anorgasmia on it. Some people do not have that problem. If you don't, and it does not make you anxious, then it is probably ideal. Pain killer, AD, and it helps you loose weight (not that you need to, but it seems that people are very concerned that they will gain weight on Remeron.)


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.